by Barbara

I have a question about weight. I am perimenopausal and have probably not been ovulating for the last couple of years, though I do have regular cycles, never late and never vary...I also have ednometreosis. I can tell I haven't been ovulating because instead of having PMS food cravings for two weeks (meaning literal binge eating and eating all day long during PMS), then feeling better after starting my period, I have had urges to binge eat all month long. I don't get that 'break' in the eating cycle anymore, not like I used to after my period would start. This binge eating has been so severe I haven gained a lot of weight (80 pounds) over the last year and a half and it has been impossible for me to stay on a healthy eating plan. I believe estrogen dominance and stress, leading to progesterone depletion and also my age, have all contributed to the weight gain and food cravings. I started on the progesterone cream three weeks ago, but have to use Progest, as I am allergic to an ingredient in the Natpro (the topical olive oil). I have been using anywhere from 250 mg to 300 mg per day, sometimes more. While the food cravings have GREATLY diminished, to the point where I am having trouble finishing a normal sized meal and not interested in snacking, I also feel very bloated and feel like I am gaining weight, retaining water in my hands and feet and belly. I realize many people also have this happen when starting off with progesterone and I also realize it can take several months for the levels to all get normalized, however, I am desperate to lose some weight. I can not take this any more and am desperate. I am hopeful that the weight will start coming off eventually, BUT, again, have read that other people do not lose weight even after several months of using progesterone cream and have gained more weight over the long term use. Is there a recommended type of diet to follow while going through the initial adjustment period? Such as low carb, etc? I am feeling some benefits from the cream already (namely taking away food cravings, which is a HUGE help) and don't want to stop using it, however the weight issues is a BIG deal and I need to know the truth of what I can expect. It is very frustrating to be eating less and eating healthier but to be gaining weight and retaining water. This is a huge psychological and emotional issue for me, to know I am doing the right things but to feel so miserable is really upsetting. I have had my thyroid tested and it is within normal range. I can not take a lot of supplements because I am allergic to a lot of things (herbals and such are a no-no), but I am trying to incorporate more magnesium and some minerals I may be able to tolerate. I had always been able to lose weight before on low carb, until 'peri' hit me a couple of years ago. Since then it has been impossible for me to stay on any kind of a diet for more than a few days at a time. I had been doing moderate carbs since starting the cream, but again, feel totally bloated and miserable and larger than ever. I know I need to go through this to feel better in the long run, but I also NEED to lose weight for my health and self esteem - which are taking a beating. Thank you for your help!

Comments for Barbara

Click here to add your own comments

May 26, 2015
by: Suzanne

I would recommend read the GAPS Diet and the Body Ecology
Diet. GAPS is hardcore but it should help your allergies. You'll definitely lose weight on either diet and they both help with building the immune system. Good luck

May 27, 2015
by: Joy

Hi Barbara

Gosh you certainly are posting all over the place, especially in various groups on Facebook. I have explained the weight gain to you there. I know that you have increased the amount of progesterone to 300mg per day, but as explained, ProGest does not contain the correct progesterone concentration. So if you are using 300mg per day, you are only getting around 150mg per day. This is not enough to overcome your symptoms. I can't remember now if you are taking Vitamin D, if not please consider taking it as a deficiency reduces the benefits of progesterone.

Food cravings could be an Insulin Resistance problem, have you been tested. This usually occurs around Peri-Menopause and Menopause, it does not affect all though. Whilst progesterone has helped somewhat to improve your cravings you still have them. You might like to try the Ketogenic Diet which is excellent.

The word 'normal' when people are given their hormone results, means nothing. What is normal? Please read the Hormone Testing page and compare your results.

I understand that you have an allergy to olive oil on the skin, I must admit that this is the first case that I have heard of. Anyhow, I do wish that you would give Natpro a try, if it affects you, you can give it to your mom to use as you asked me about progesterone for her.

Failing all of the above, perhaps you need to contact ProGest themselves, maybe they can give you some advice. Do bear in mind that I do not agree with the amount of progesterone to use that they suggest.

Hope this helps you.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...